ICD-10 Code T52.1X1A

Toxic effect of benzene, accidental (unintentional), initial encounter

Version 2019 Billable Code
ICD-10:T52.1X1A
Short Description:Toxic effect of benzene, accidental (unintentional), init
Long Description:Toxic effect of benzene, accidental (unintentional), initial encounter

Valid for Submission

ICD-10 T52.1X1A is a billable code used to specify a medical diagnosis of toxic effect of benzene, accidental (unintentional), initial encounter. The code is valid for the year 2019 for the submission of HIPAA-covered transactions.

Code Classification

  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Toxic effects of substances chiefly nonmedicinal as to source (T51-T65)
      • Toxic effect of organic solvents (T52)

Information for Medical Professionals

Convert T52.1X1A to ICD-9

The following crosswalk between ICD-10 to ICD-9 is based based on the General Equivalence Mappings (GEMS) information:

  • 982.0 - Toxic effect benzene (Combination Flag)
  • E862.4 - Acc poisn-solvents NEC (Combination Flag)

Synonyms

The following clinical terms are approximate synonyms:

  • Accidental poisoning by benzene
  • Chronic benzene poisoning
  • Poisoning by benzene

Information for Patients


Poisoning

A poison is any substance that is harmful to your body. You might swallow it, inhale it, inject it, or absorb it through your skin. Any substance can be poisonous if too much is taken. Poisons can include

  • Prescription or over-the-counter medicines taken in doses that are too high
  • Overdoses of illegal drugs
  • Carbon monoxide from gas appliances
  • Household products, such as laundry powder or furniture polish
  • Pesticides
  • Indoor or outdoor plants
  • Metals such as lead and mercury

The effects of poisoning range from short-term illness to brain damage, coma, and death. To prevent poisoning it is important to use and store products exactly as their labels say. Keep dangerous products where children can't get to them. Treatment for poisoning depends on the type of poison. If you suspect someone has been poisoned, call your local poison control center at 1-800-222-1222 right away.

  • Poisoning (Medical Encyclopedia)
  • Poisoning first aid (Medical Encyclopedia)
  • Toxicology screen (Medical Encyclopedia)

[Read More]

ICD-10 Footnotes

General Equivalence Map Definitions
The ICD-10 and ICD-9 GEMs are used to facilitate linking between the diagnosis codes in ICD-9-CM and the new ICD-10-CM code set. The GEMs are the raw material from which providers, health information vendors and payers can derive specific applied mappings to meet their needs.

  • Approximate Flag - The approximate flag is on, indicating that the relationship between the code in the source system and the code in the target system is an approximate equivalent.
  • No Map Flag - The no map flag indicates that a code in the source system is not linked to any code in the target system.
  • Combination Flag - The combination flag indicates that more than one code in the target system is required to satisfy the full equivalent meaning of a code in the source system.